Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 263, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 11, 2017, 10:50 AM CDT for Harper County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2017, 10:50 AM CDT (15:50 UTC)
- Expired
- May 11, 2017, 11:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Harper County, OK
The radar
The Dodge City radar (KDDC), 97 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 3.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
713 WUUS54 KOUN 111550 SVROUN OKC059-111630- /O.NEW.KOUN.SV.W.0263.170511T1550Z-170511T1630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 1050 AM CDT THU MAY 11 2017 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... North central Harper County in northwestern Oklahoma... * Until 1130 AM CDT * At 1049 AM CDT, a severe thunderstorm was located 8 miles north of Buffalo, and is drifting slowly southwest. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of north central Harper County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3700 9955 3681 9967 3680 9980 3700 9978 TIME...MOT...LOC 1549Z 063DEG 1KT 3695 9968 HAIL...1.00IN WIND...<50MPH $$ ..speg.
1 follow-up statement
461
WWUS54 KOUN 111625
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1125 AM CDT THU MAY 11 2017
OKC059-111634-
/O.EXP.KOUN.SV.W.0263.000000T0000Z-170511T1630Z/
Harper OK-
1125 AM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARPER COUNTY
WILL EXPIRE AT 1130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm. Additional thunderstorms are expected to develop this
morning and this afternoon.
LAT...LON 3700 9955 3681 9967 3680 9980 3700 9978
TIME...MOT...LOC 1624Z 063DEG 1KT 3695 9969
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:36 AM CDT, 14 minutes earlier.
Area forecast discussion, May 11, 10:36 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Norman OK 1036 AM CDT Thu May 11 2017 ...UPDATE... && .DISCUSSION... Latest surface observations show a fairly broad surface low centered near Fairview and a cold front extending southward across far western Oklahoma. Aloft, water vapor channel imagery shows a closed mid-upper low moving eastward across the Texas Panhandle. Weak convection is occurring near the Kansas border across far northwest Oklahoma and over far southeast portions of the area and as destabilization continues, scattered to numerous showers and thunderstorms will form by early afternoon. Moderate instability and strong (~50 knots) effective shear will support storm organization and supercell potential. However, evolution of convection resulting in numerous storm-scale interactions this afternoon may tend to limit occurrences of significant hail sizes. Damaging wind would be a secondary threat. We have updated the precipitation probabilities to add more spatial/temporal detail based on latest trends and guidance. Also made minor adjustments to winds, temperature, and dew point based on current trends. BRB && .PREV DISCUSSION... /issued 553 AM CDT Thu May 11 2017/ AVIATION... TAFS 1112/1212 Widely scattered showers and a few storms may continue to develop through 14-15Z in and around PNC/OKC/OUN. MVFR conditions are possible with the thunderstorms. Otherwise, mainly VFR conditions will prevail this morning. Some fog across west central and southwest Oklahoma should improve shortly after 12-13Z. At least scattered thunderstorms should develop by early to mid afternoon with better chances in and around PNC/OKC/OUN. MVFR conditions are likely with a chance of IFR visibilities. VFR to MVFR conditions are expected behind a cold front this evening and overnight with a northerly wind. PREV DISCUSSION... /issued 340 AM CDT Thu May 11 2017/ DISCUSSION... Overall, most of the forecast area is free of precipitation early this morning. However, that will likely change some through sunrise/early morning. Convection moving across central and northern Texas this morning may develop northward into south central/southeast Oklahoma through sunrise before moving east of the area. Mid level clouds have also been expanding across the Texas panhandle and western Oklahoma early this morning. This cloud cover may also yield some light/moderate showers through the early morning perhaps into central Oklahoma. RAP soundings also indicate some potential for elevated storms, mainly across north central Oklahoma and southern Kansas by 5 am. If storms form, hail over the size of quarters will be possible. A better chance for additional thunderstorms will begin by early to mid afternoon, as a cold front begins to move across northern and western Oklahoma. Large hail and strong gusty winds will be possible with the stronger storms from mid afternoon into the early to mid evening. Rain and storm chances will diminish this evening into the overnight hours, as a mid and upper level trough moves east of Oklahoma. Mainly dry weather is expected Friday through Sunday with much warmer temperatures returning on Sunday. A more active weather pattern will begin to influence the southern Plains by at least Tuesday of next week. Severe storms will certainly be possible, especially Tuesday, Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 56 74 51 / 60 40 10 0 Hobart OK 78 53 76 49 / 20 20 0 0 Wichita Falls TX 86 58 79 51 / 20 10 0 0 Gage OK 68 47 73 47 / 60 20 0 0 Ponca City OK 75 53 74 49 / 80 60 10 0 Durant OK 80 60 76 53 / 50 30 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 25/12
Hazardous weather outlook, May 11, 9:24 AM CDT, 1 hour 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 924 AM CDT Thu May 11 2017 OKZ004>048-050>052-TXZ083>090-121430- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 924 AM CDT Thu May 11 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a slight risk of severe thunderstorms across portions of Oklahoma this afternoon and evening. Location... The slight risk area is east of a line from Seiling and Clinton to Chickasha and Pauls Valley to Madill Oklahoma. Timing... Severe storms will be possible from 1 PM to 8 PM. Impacts... Large hail up to the size of golf balls and damaging wind gusts up to 70 mph will be possible. Discussion... Scattered showers and thunderstorms are expected to develop early this afternoon across portions of northern and central Oklahoma, with most of the activity developing north of I-40. Additional storms could also develop late this afternoon or early evening in portions of southeast Oklahoma. Severe storms will be possible with large hail and damaging winds the main concerns. SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk areas should prepare for severe weather operations this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... Thunderstorm chances will return Monday and continue through at least Wednesday. Strong to severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 11, 5:06 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 506 AM CDT THU MAY 11 2017 OKZ027>029-111030- Grady OK-Cleveland OK-McClain OK- 506 AM CDT THU MAY 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR east central Grady...southeastern Cleveland and southwestern McClain Counties Until 530 AM CDT... AT 505 AM CDT, a strong thunderstorm was located near Dibble, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 40 MPH... LAT...LON 3487 9763 3498 9777 3523 9758 3510 9733 TIME...MOT...LOC 1005Z 216DEG 29KT 3499 9763 SIX
Special weather statement, May 11, 10:44 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1044 AM CDT THU MAY 11 2017 OKZ004-111615- Harper OK- 1044 AM CDT THU MAY 11 2017 ...SIGNIFICANT WEATHER ADVISORY FOR north central Harper County Until 1115 AM CDT... AT 1041 AM CDT, a strong thunderstorm was located 8 miles north of Buffalo, moving east at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... LAT...LON 3700 9949 3687 9955 3688 9979 3700 9981 TIME...MOT...LOC 1541Z 289DEG 3KT 3695 9968 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:07 PM CDT | Special Weather Statement | OUN | Kiowa | 38 min |
| May 10, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 40 min |
| May 10, 7:23 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| May 10, 7:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 54 min |
| May 10, 7:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 10, 7:45 PM CDT | Areal Flood Advisory | OUN | Tillman | 60 min |
| May 10, 7:55 PM CDT | Tornado Warning | OUN | Tillman | 35 min |
| May 10, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 42 min |
| May 10, 8:17 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Grady, Oklahoma | 43 min |
| May 10, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 62 min |
| May 10, 8:31 PM CDT | Tornado Warning | OUN | Cotton, Tillman | 29 min |
| May 10, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 38 min |
| May 10, 8:52 PM CDT | Areal Flood Advisory | OUN | Caddo, Grady | 3 hr |
| May 10, 8:55 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Stephens | 3 hr |
| May 10, 9:23 PM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| May 10, 9:29 PM CDT | Special Weather Statement | OUN | Stephens | 31 min |
| May 10, 9:36 PM CDT | Special Weather Statement | OUN | Payne | 24 min |
| May 10, 9:39 PM CDT | Special Weather Statement | OUN | Cleveland | 36 min |
| May 10, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 18 min |
| May 10, 9:53 PM CDT | Special Weather Statement | OUN | McClain | 37 min |
| May 10, 9:56 PM CDT | Special Weather Statement | OUN | Stephens | 34 min |
| May 10, 9:57 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| May 10, 10:20 PM CDT | Special Weather Statement | OUN | Cleveland, Garvin, Pottawatomie | 40 min |
| May 10, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Stephens | 39 min |
| May 10, 10:38 PM CDT | Special Weather Statement | OUN | Grady | 37 min |
| May 10, 10:41 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| May 10, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, Pottawatomie, Seminole | 31 min |
| May 10, 10:49 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| May 10, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 48 min |
| May 11, 3:14 AM CDT | Special Weather Statement | OUN | Grady | 31 min |
| May 11, 3:55 AM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| May 11, 5:06 AM CDT | Special Weather Statement | OUN | McClain | 24 min |
| May 11, 10:44 AM CDT | Special Weather Statement | OUN | Harper | 31 min |
| May 11, 12:03 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| May 11, 12:28 PM CDT | Special Weather Statement | OUN | Grant | 32 min |
| May 11, 12:30 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| May 11, 12:57 PM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| May 11, 1:04 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| May 11, 1:17 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| May 11, 1:24 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 51 min |
| May 11, 1:27 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| May 11, 1:29 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| May 11, 1:38 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 52 min |
| May 11, 1:40 PM CDT | Special Weather Statement | OUN | Payne | 35 min |
| May 11, 1:44 PM CDT | Special Weather Statement | OUN | Garfield | 31 min |
| May 11, 1:48 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 42 min |
| May 11, 1:59 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 31 min |
| May 11, 2:00 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| May 11, 2:03 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 42 min |
| May 11, 2:06 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 39 min |
| May 11, 2:07 PM CDT | Areal Flood Advisory | OUN | Kingfisher | 113 min |
| May 11, 2:19 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 41 min |
| May 11, 2:20 PM CDT | Areal Flood Advisory | OUN | Grant | 3 hr |
| May 11, 2:24 PM CDT | Special Weather Statement | OUN | Custer | 36 min |
| May 11, 2:26 PM CDT | Areal Flood Advisory | OUN | Logan | 2 hr |
| May 11, 2:26 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| May 11, 2:30 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 45 min |
| May 11, 2:38 PM CDT | Special Weather Statement | OUN | Alfalfa | 37 min |
| May 11, 2:38 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 52 min |
| May 11, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 50 min |
| May 11, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 46 min |
| May 11, 2:50 PM CDT | Tornado Warning | OUN | Logan, Noble, Payne | 25 min |
| May 11, 2:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 48 min |
| May 11, 3:01 PM CDT | Special Weather Statement | OUN | Major | 14 min |
| May 11, 3:01 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 44 min |
| May 11, 3:08 PM CDT | Areal Flood Advisory | OUN | Logan, Noble, Payne | 2 hr |
| May 11, 3:09 PM CDT | Tornado Warning | OUN | Lincoln, Payne | 24 min |
| May 11, 3:11 PM CDT | Tornado Warning | OUN | Noble, Payne | 20 min |
| May 11, 3:13 PM CDT | Special Weather Statement | OUN | Woods | 32 min |
| May 11, 3:16 PM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| May 11, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Major | 44 min |
| May 11, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 19 min |
| May 11, 3:28 PM CDT | Special Weather Statement | OUN | Dewey | 32 min |
| May 11, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 47 min |
| May 11, 3:31 PM CDT | Flash Flood Warning | OUN | Noble | 5 hr |
| May 11, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 43 min |
| May 11, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey | 51 min |
| May 11, 3:43 PM CDT | Areal Flood Advisory | OUN | Kay, Noble | 2 hr |
| May 11, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 47 min |
| May 11, 3:53 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.